MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-U
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "suspected iab abrasion".Additional information states the catheter was removed and not replaced and that " patient will be managed medically".No patient injury or consequence reported.The patients current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).Returned for investigation was a 40cc 8fr ultra intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the ups shipping box and was in a sealed bio-hazard bag.Upon return, the teflon sheath was noted on the returned iabc; liquid blood was noted within the sheath sidearm.The short driveline tubing was noted cut; the remaining length of the short driveline tubing including the one-way valve tethered and one-way valve was not returned with the sample.The distal and proximal portion of the iabc bladder was noted wrapped (or considered twisted); the remaining visible portion of the iabc bladder was noted fully unwrapped.A bend to the iabc central lumen was noted at approximately 33.5cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0059in-0.0067in and was within specification of process document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.A lab inventory short driveline tubing was connected to the iabc bifurcate.The iabc was leak tested in accordance with testing methods from manufacturing procedure.During the leak test, the bladder did not fully inflate.The middle portion of the bladder had inflated but the distal and proximal portions of the bladder would not fully unwrap and was consistent with being twisted.No leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 33.6cm from the iabc distal tip, which is the location of the previously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab helium loss alarm is confirmed.During the investigation, the distal and proximal portions of the iabc bladder were noted twisted.During functional testing, the bladder would not fully inflate or unwrap.The twisted bladder could trigger the "helium loss" alarm and cause the reported complaint.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the twisted bladder.The probable root cause of the complaint is manufacturing related.A corrective and preventive action has been initiated to further investigate the issue.

Brand Name
ARROW ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20779892
Report Number3010532612-2024-00999
Device Sequence Number9005709
Product Code DSP
UDI-Device Identifier00801902010759
UDI-Public(01)00801902010759(11)240223(17)260131(10)18F24B0051(21)
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue NumberIAB-05840-U
Device Lot Number18F24B0051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown